Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 5:49 PM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 23, 2010, 6:34 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WFUS54 KJAN 232249
TORJAN
MSC051-053-163-232345-
/O.NEW.KJAN.TO.W.0011.100423T2249Z-100423T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
SOUTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF THORNTON MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
THORNTON BY 555 PM CDT...
TOLARVILLE AND COXBURG BY 605 PM CDT...
HOWARD AND TCHULA BY 610 PM CDT...
BROZVILLE BY 615 PM CDT...
LEXINGTON BY 620 PM CDT...
FRANKLIN BY 625 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3327 8990 3313 8980 3312 8981 3307 8982
3292 9046 3308 9054 3335 9018
TIME...MOT...LOC 2249Z 247DEG 32KT 3304 9039
$$
COHEN5 follow-up statements
664
WWUS54 KJAN 232300
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT FRI APR 23 2010
MSC051-053-163-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-HUMPHREYS MS-YAZOO MS-
600 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL YAZOO...SOUTHEASTERN HUMPHREYS AND HOLMES COUNTIES...
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
TCHULA BY 610 PM CDT...
HOWARD AND BROZVILLE BY 615 PM CDT...
LEXINGTON AND FRANKLIN BY 625 PM CDT...
MCMILLAN BY 635 PM CDT...
EMORY...BOWLING GREEN AND DURANT BY 640 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3326 8991 3324 8988 3313 8980 3312 8981
3308 8982 3307 8983 3292 9046 3312 9048
3335 9018
TIME...MOT...LOC 2301Z 247DEG 32KT 3308 9031
$$
COHEN310
WWUS54 KJAN 232310
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI APR 23 2010
MSC053-163-232318-
/O.CAN.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HUMPHREYS MS-YAZOO MS-
610 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR NORTH CENTRAL YAZOO AND SOUTHEASTERN
HUMPHREYS COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
3303 9035 3302 9037 3305 9037 3306 9041
3308 9043 3312 9042 3310 9037 3313 9038
3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2308Z 226DEG 61KT 3308 9027
$$
MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
610 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HOLMES
COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 70 MPH.
THE TORNADO WILL BE NEAR...
TCHULA...LEXINGTON AND FRANKLIN BY 615 PM CDT...
MCMILLAN AND DURANT BY 620 PM CDT...
EMORY AND BOWLING GREEN BY 625 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
3303 9035 3302 9037 3305 9037 3306 9041
3308 9043 3312 9042 3310 9037 3313 9038
3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2308Z 226DEG 61KT 3308 9027
$$
COHEN553
WWUS54 KJAN 232314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT FRI APR 23 2010
MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
614 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HOLMES
COUNTY...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
BROZVILLE BY 620 PM CDT...
HOWARD AND TCHULA BY 625 PM CDT...
LEXINGTON AND FRANKLIN BY 630 PM CDT...
MCMILLAN AND DURANT BY 640 PM CDT...
EMORY AND BOWLING GREEN BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
3303 9035 3302 9037 3305 9037 3306 9041
3308 9043 3312 9042 3310 9037 3313 9038
3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2314Z 227DEG 33KT 3308 9027
$$
COHEN738
WWUS54 KJAN 232326
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT FRI APR 23 2010
MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
626 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
HOLMES COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR HOWARD MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
EMORY BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
&&
LAT...LON 3305 9019 3311 9030 3323 9030 3335 9018
3324 8989 3321 8986
TIME...MOT...LOC 2326Z 227DEG 33KT 3316 9020
$$
COHEN959
WWUS54 KJAN 232334
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT FRI APR 23 2010
MSC051-232344-
/O.CAN.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
634 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR NORTHERN HOLMES COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.
LAT...LON 3305 9019 3311 9030 3323 9030 3335 9018
3324 8989 3321 8986
TIME...MOT...LOC 2334Z 227DEG 33KT 3321 9013
$$
BKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 5:10 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 23, 5:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 510 PM CDT FRI APR 23 2010 .UPDATE...ISSUED A QUICK UPDATE TO TAKE CARE OF A FEW ISSUES WITH THE CURRENT TORNADO WATCHES. FIRST....TOR WATCH 79 THAT COVERED AREAS MAINLY WEST OF THE MISSISSIPPI RIVER HAS BEEN ALLOWED TO EXPIRE. MUCH OF THE ACTIVITY HAS MOVED TO THE EAST OF THIS REGION. IN ADDITION...WE HAVE EXPANDED TOR WATCH 80 THAT HAS BEEN IN EFFECT FOR MUCH OF CENTRAL MS ACROSS TO THE REMAINDER OF OUR COUNTIES TO THE EAST. THIS WILL REMAIN IN EFFECT UNTIL 8PM CDT. CURRENT RADARS SHOW ACTIVITY MOVING INTO THIS REGION AND EXPECT THIS TO CONTINUE THROUGH THE REST OF THE LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 78 55 79 / 69 99 19 15 MERIDIAN 68 80 57 82 / 73 97 29 16 VICKSBURG 70 78 54 78 / 68 99 15 14 HATTIESBURG 69 79 59 84 / 72 94 27 11 NATCHEZ 70 77 56 79 / 73 97 8 10 GREENVILLE 70 77 55 75 / 72 100 19 14 GREENWOOD 71 77 57 77 / 75 100 20 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI APR 23 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON. TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT. NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING OVER EAST MISSISSIPPI BY 7 PM. PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY ACROSS ANY GIVEN AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Apr 23, 4:40 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CARROLLTON 33.50N 89.92W
04/23/2010 E0.88 INCH CARROLL MS EMERGENCY MNGR
REPORTED BY EOC
&&Local storm report, Apr 23, 4:47 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BAY SPRINGS 31.98N 89.28W
04/23/2010 E0.50 INCH JASPER MS NEWSPAPER
DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
IN BAY SPRINGS.
&&Local storm report, Apr 23, 5:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 E TALLULAH 32.41N 91.12W
04/23/2010 E1.00 INCH MADISON LA PUBLIC
NICKEL TO QUARTER SIZE HAIL
0100 PM HAIL 3 S EAGLE BEND 32.48N 91.01W
04/23/2010 E0.88 INCH WARREN MS PUBLIC
HAILED FOR 4 MINUTES
0204 PM HAIL BRANDON 32.28N 90.00W
04/23/2010 E0.88 INCH RANKIN MS BROADCAST MEDIA
0210 PM HAIL MADISON 32.45N 90.11W
04/23/2010 E0.88 INCH MADISON MS PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED IN TWIN HARBORS
SUBDIVISION
0211 PM HAIL MADISON 32.45N 90.11W
04/23/2010 E0.88 INCH MADISON MS BROADCAST MEDIA
REPORT BETWEEN MADISON AND GLUCKSTADT
0305 PM HAIL LELAND 33.40N 90.90W
04/23/2010 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
ROAD
0320 PM HAIL KILMICHAEL 33.44N 89.57W
04/23/2010 E0.88 INCH MONTGOMERY MS EMERGENCY MNGR
0320 PM HAIL 4 E CLEM 31.72N 89.72W
04/23/2010 E1.00 INCH COVINGTON MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD
0330 PM HAIL NEWPORT 32.94N 89.76W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0330 PM HAIL INVERNESS 33.35N 90.59W
04/23/2010 E1.00 INCH SUNFLOWER MS PUBLIC
0330 PM FUNNEL CLOUD 3 S INVERNESS 33.31N 90.59W
04/23/2010 SUNFLOWER MS PUBLIC
0332 PM HAIL 6 SSW KOSCIUSKO 32.98N 89.63W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
REPORT FROM MCVILLE COMMUNITY
0339 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E0.88 INCH ATTALA MS EMERGENCY MNGR
0342 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0345 PM HAIL KOSCIUSKO 33.06N 89.59W
04/23/2010 E1.00 INCH ATTALA MS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER
0355 PM HAIL 2 S ETHEL 33.09N 89.46W
04/23/2010 E1.00 INCH ATTALA MS EMERGENCY MNGR
0355 PM TORNADO SWIFTOWN 33.31N 90.43W
04/23/2010 LEFLORE MS EMERGENCY MNGR
POSSIBLE BRIEF TORNADO TOUCHDOWN. NO DAMAGE REPORTED.
0415 PM HAIL BAY SPRINGS 31.98N 89.28W
04/23/2010 E0.50 INCH JASPER MS NEWSPAPER
DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
IN BAY SPRINGS.
0431 PM HAIL CARROLLTON 33.50N 89.92W
04/23/2010 E0.88 INCH CARROLL MS EMERGENCY MNGR
REPORTED BY EOC
0431 PM HAIL PEARL RIVER 32.79N 89.24W
04/23/2010 E1.00 INCH NESHOBA MS PUBLIC
&&
WFO JANSpecial weather statement, Apr 23, 5:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 505 PM CDT FRI APR 23 2010 MSZ019-025-035-036-041-232235- SUNFLOWER MS-LEFLORE MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS- 505 PM CDT FRI APR 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHEAST OF MIDNIGHT AT 506 PM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN SHARKEY...HUMPHREYS...WESTERN HOLMES... SOUTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
Local storm report, Apr 23, 5:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL EAST LINCOLN 31.49N 90.29W
04/23/2010 E0.50 INCH LINCOLN MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED BY EOC
&&Local storm report, Apr 23, 5:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MOUNT OLIVE 31.76N 89.66W
04/23/2010 E1.00 INCH COVINGTON MS PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED ALONG US 49 IN MOUNT
OLIVE.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 44 min |
| Apr 23, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 50 min |
| Apr 23, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Apr 23, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 64 min |
| Apr 23, 3:13 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower, Washington | 62 min |
| Apr 23, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 59 min |
| Apr 23, 3:53 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 22 min |
| Apr 23, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 46 min |
| Apr 23, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Apr 23, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery, Webster | 67 min |
| Apr 23, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Noxubee, Winston | 63 min |
| Apr 23, 4:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore | 62 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 48 min |
| Apr 23, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 49 min |
| Apr 23, 5:01 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 40 min |
| Apr 23, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.